Drug Pushing

August 24, 2012 § Leave a comment


As to pushing drugs, well, not exactly, tapering drugs is the topic of discussion today. Well, the prednisolone dosage reduction, seemed to make me very unwell and caused (seemingly again) some of the symptoms to return. In fact I noticed another rash site has popped up as well as the face.

Interestingly, the rash appearance is taking the same pattern as when I first started. Face first, then torso…my hands were the final place it appeared, they still seem to be improving. Anyway, before I bore you witless with my symptom observations, I just wanted to say that upping the dose has made me feel a lot better. My head pain is much less and I can walk much more easily and I’ve even started to do some arm exercises again. But of course I can’t stay on this dose, not unless I want to loose all of the calcium in my bones. So what to do…I’ll should see my consultant next week when he’s back and I’m sure he’ll make me go down again, or change the drug combination, or something like that.

The trouble with autoimmune diseases that are rare, is that they haven’t got much funding, which means not a lot of research – well I suppose it’s also problematic as there aren’t as many patients to use in studies. There are however, a load of support groups forming for these types of disease on Facebook and other sites like Inspire, oh the wonders of social media (I say that with a certain amount of cynicism).

Now, Im not a doctor, but I am a trained scientist and I do know that although the information on such sites may be deemed to be uncontrolled data, or whatever, it could also potentially open up avenues of information and certainly potential candidates for studies. People on these sites so want research to be carried out – it’s a great reservoir of case studies for any doctor looking into this area of disease. Doctors of the world, don’t be shy, come along and check out what were saying about what you…sometimes it’s nice 😉

Here’s three examples of those support groups:

Facebook Dermatomyositis

Inspire

UK Dermatomyositis Support Group

Update: It’s been 3 days since I’ve taken the upped dosage now and the rash hasn’t got any worse and my scalp pain is still there, but not as bad. I’ve got more energy. But my gammy leg, well thats another story because its still troubling me when I use it, even the most moderate of uses – come on leg, you’re supposed to work! I wrote an Ode to my gamy leg while I lay awake last night, I’ll write it up in a later post at some point.

Advertisements

Tagged: , , , , , , , , , ,

We love comments, go on, leave one, you won't regret it (well you might)

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

What’s this?

You are currently reading Drug Pushing at stonesintheroadblog.

meta

%d bloggers like this: